Alert archive / Alabama / Special Weather Statements in 2025
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2025, 3:05 PM CDT for Escambia County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2025, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 2, 2025, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 30
County Escambia County, AL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WWUS84 KMOB 022005
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Sat Aug 2 2025
ALZ059-FLZ201-022045-
Escambia AL-Escambia Inland FL-
305 PM CDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ESCAMBIA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flomaton, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century and Flomaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 8740 3120 8740 3115 8711 3097 8721
3096 8723 3097 8723 3093 8725 3093 8726
3094 8727 3093 8727 3093 8729 3092 8729
TIME...MOT...LOC 2005Z 195DEG 11KT 3101 8732
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:43 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 2, 1:43 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 143 PM CDT Sat Aug 2 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 1232 PM CDT Sat Aug 2 2025 Good news is we are looking a bit on the cool side for early August. The bad news is that it will come with a rather soggy weekend and beginning to next week. Upper troughing will be in place over the eastern US for much of the next five days or so. This will keep us in a rather soggy prolonged southwesterly flow a loft allowing for moisture to continue to surge northward. At the surface, a rather weak boundary will slowly sag across the area this weekend and then likely stall either along or just offshore early next week. Expect rather soggy and early starts to the normal summer storms over the next couple of days with storms likely beginning along the coast and stalled front and spreading inland by mid to late afternoon. The best rain chances through about Tuesday or Wednesday look to be along the I-10 corridor and east of I-65 with drier conditions west of I-65. This will likely be driven by where the stalled boundary and better moisture will be located over the coming days. Nonetheless, the biggest concern will be the potential for training storms and heavy rainfall over the coming days. While convection will likely be scattered to maybe numerous at any given time; continued rainfall over the same areas with greater than 2 inch PWATS could result into some water logged areas. Localized flooding could be possible; especially, as we go later into the weekend and start of next week. While an exact area will be tough to pin down given the nature of storms and no true synoptic focus; the greatest concern for flooding would likely be across the flood prone areas of the northwestern Florida Panhandle and into parts of Escambia, Covington and Conecuh counties in Alabama. Elsewhere will be more dependent on rain rates and heavy rain falling on a more flood prone urban area. As mentioned earlier, the increased rain coverage will keep temperatures down a few degrees with highs likely struggling to reach the 90s for a good chunk of the forecast. So at least it will not be hot. BB-8 && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Sat Aug 2 2025 General VFR conditions with local drops to mid level MVFR in developing convection were noted at 17z. Am expecting the convection to increase in coverage and strength through the afternoon, with general movement to the northeast. Coverage and strength of the convection will decrease over land this evening, with the loss of the day's heat. Redevelopment south of the coast is expected towards sunrise, with areas along the coast possible affected. /16 && .MARINE... Issued at 1232 PM CDT Sat Aug 2 2025 A light westerly to southwesterly flow will become variable along the coast through the remainder of the weekend as a frontal boundary slips just south of the coast and stalls. A light onshore flow will follow through the middle of next week. Expect increased showers and thunderstorms across the marine waters through the forecast. BB-8 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 90 74 86 72 87 73 90 / 50 80 50 80 60 90 50 80 Pensacola 77 90 76 85 76 87 77 90 / 50 90 60 80 80 90 50 70 Destin 78 90 77 87 77 89 78 90 / 50 90 70 90 80 80 50 70 Evergreen 72 90 72 85 71 87 70 90 / 60 80 50 80 60 90 50 80 Waynesboro 72 89 70 87 70 86 70 90 / 50 50 20 60 40 70 30 60 Camden 72 88 70 83 70 84 70 88 / 50 70 40 70 50 80 40 70 Crestview 73 89 72 86 72 87 72 90 / 60 90 70 90 70 90 50 80 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 2, 2:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
254 PM CDT Sat Aug 2 2025
ALZ262-264-022045-
Baldwin Central AL-Baldwin Inland AL-
254 PM CDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BALDWIN COUNTY
THROUGH 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay Minette, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bay Minette, Stockton, and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8785 3107 8788 3109 8788 3116 8789
3114 8787 3117 8789 3116 8762 3100 8762
3100 8760 3090 8762 3087 8764 3085 8762
3076 8764
TIME...MOT...LOC 1954Z 181DEG 14KT 3084 8775
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, Aug 2, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Sat Aug 2 2025
ALZ059-FLZ201-022045-
Escambia AL-Escambia Inland FL-
305 PM CDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ESCAMBIA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flomaton, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century and Flomaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 8740 3120 8740 3115 8711 3097 8721
3096 8723 3097 8723 3093 8725 3093 8726
3094 8727 3093 8727 3093 8729 3092 8729
TIME...MOT...LOC 2005Z 195DEG 11KT 3101 8732
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:55 PM CDT | Special Weather Statement | MOB | Crenshaw | 35 min |
| Aug 1, 9:31 PM CDT | Special Weather Statement | MOB | Crenshaw | 29 min |
| Aug 2, 2:54 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Aug 2, 3:19 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
Nearby
Special Weather Statements in Alabama, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.